Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 12, 2021Baldwin County, Escambia County, Alabama; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at May 12, 2021, 5:04 AM CDT for Baldwin County, Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2021, 5:04 AM CDT (10:04 UTC)
Expired
May 12, 2021, 6:30 AM CDT
In force
86 min
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:12 AM CDTTSTM WND GST 58Pensacola International, FLPENSACOLA AIRPORT MEASURES THUNDERSTORM WIND GUST TO 58MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS84 KMOB 121004
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
504 AM CDT Wed May 12 2021
 
ALZ055-056-059-262-264-266-FLZ201>204-121130-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Monroe AL-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
504 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL MONROE...SOUTHERN BALDWIN...ESCAMBIA...
SOUTHERN CONECUH...SANTA ROSA AND ESCAMBIA COUNTIES UNTIL 630 AM
CDT...

At 504 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Bratt to near Fort Morgan, and moving
east at 60 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Fairhope, Gonzalez, Atmore, Foley, Pace, Milton, Gulf Breeze,
Brewton, Orange Beach, Goulding, Robertsdale, Point Clear, Century
and Flomaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8773 3030 8777 3036 8784 3041 8782
      3038 8784 3041 8791 3048 8794 3058 8791
      3144 8737 3131 8675 3041 8680 3038 8702
      3039 8690 3039 8680 3022 8803
TIME...MOT...LOC 1004Z 286DEG 54KT 3095 8751 3020 8805 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 12, 4:59 AM CDT, 5 minutes earlier.

Area forecast discussion, May 12, 4:59 AM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
459 AM CDT Wed May 12 2021

.NEAR TERM UPDATE /Now Through Thursday/...Upper level
trough slowly shifts its way east across the central CONUS today,
with southwesterly flow aloft rooted over our region. Upper level
flow shifts to westerly as the trough becomes neutrally tilted and
slides east across the Ohio Valley on Thursday. A cold front
pushes south across the area today, shifting offshore by tonight.
In its wake, high pressure builds in for Thursday beginning to
squash rain chances by mid to late morning Thursday.

Currently, a line of strong showers and thunderstorms continues
pushing east across southwestern Alabama. This line currently
resides along the I-65 corridor, and continues to pose a threat
for gusty winds of 30 to 40mph, frequent lightning, and very heavy
rainfall. Several flash flood warnings and flood advisories
remain in effect, with some areas already having received one to
two inches of rainfall and additional rainfall totals of one to
two inches expected. Rainfall rates have been fairly high in some
of the storms, with KMOB and KBFM picking up .75" to 1.00" in
roughly a 30 minute span. Expect the threat for flash flooding to
shift east of the I-65 corridor over the next couple hours, with
the threat diminishing by mid morning. The threat might ramp back
up in the afternoon and evening hours across far southeastern MS,
far southwestern AL, into the FL panhandle as another batch of
heavy showers and thunderstorms may develop. Model guidance
differs considerably on areal coverage, but it is possible it will
be enough to warrant continuing the flash flood watch into the
early evening for the aforementioned areas. Rain chances diminish
greatly going into tonight and Thursday morning, however some
isolated showers and thunderstorms remain possible.

Highs today will top out in the middle to upper 70's along the
coast, with lower 70's and upper 60's over far interior
southwestern AL and southeastern MS. Lows are much cooler tonight
in the wake of the front, with temperatures in the middle to upper
50's inland, and near 60 along the coast. Highs follow suit for
Thursday, only reaching the upper 60's to perhaps lower 70's. A
moderate risk for rip currents continues today, becoming a low
risk for Thursday. MM/25

&&

.SHORT TERM /Thursday night Through Friday night/...As a
northern stream shortwave progresses aloft over the Ohio Valley,
mainly zonal flow is expected over the local area for the majority
of the short term period. However, upper ridging will begin to
progress over the central CONUS and ArkLaTex region by Friday
night. At the surface, high pressure will continue to build over
the eastern CONUS through late week. In terms of sensible weather,
no rain is expected. In fact, after the lingering cloud cover
clears overnight Thursday, mostly clear skies with merely some
high clouds are anticipated through the remainder of the period.

Low temperatures Thursday night will generally be in the 50s area-
wide; although, a few spots in the far northwest could see lows drop
into the upper 40s. A mild day will then follow for Friday, as highs
top out in the mid to upper 70s. Lows Friday night will then be a
touch warmer than Thursday night, especially at the coast where
temperatures will be closer to 60 degrees. Lastly, there is a LOW
RISK of rip currents Thursday night through Friday night. /26

&&

.EXTENDED TERM /Saturday Through Tuesday/...A brief period of upper
ridging is expected through the weekend. A series of shortwaves will
then progress over the Deep South through early next week as a
cutoff low evolves into a shortwave trough over the Desert
Southwest. The models are in fair agreement with the upper level
pattern until about Monday afternoon, when timing differences begin
to emerge regarding the passage of the shortwaves. Meanwhile,
surface high pressure over the Ohio Valley will begin to slowly
shift eastward through the weekend in response to a developing
surface low over the Plains. By Monday morning, the high pressure
will progress over the east coast of New England and off over the
northwestern Atlantic. The aforementioned surface low will traverse
the Upper Mississippi and Ohio valleys through early next week, with
another low pressure system on its heels developing over the Plains.

No rain will continue through most of the weekend. Rain chances will
then start to increase by late Sunday night into early Monday
morning. With southerly flow ushering moisture into the region as
well as upper level shortwaves moving over the Deep South aloft,
daily chances of showers and thunderstorms are expected. At this
time, mainly slight to chance PoPs have been maintained due to model
disagreement with regards to upper level shortwave passage. This
will be monitored. After highs in the upper 70s to lower 80s
Saturday afternoon, highs in the lower to mid 80s will generally
persist through early next week. Lows will begin in the mid 50s to
lower 60s Saturday night, but warm to be in the 60s area-wide by
Monday night. /26

&&

.MARINE...A light to moderate onshore flow will occur ahead of a
weak cold front approaching from the north. Light easterly to
variable winds are expected midweek as the cold front stalls near
the coast, followed by light to moderate northeasterly winds
Thursday as the front moves further offshore. Showers and
thunderstorms activity will continue into Thursday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this afternoon for ALZ051>053-055-056-
     059-261>266.

FL...Flash Flood Watch through this afternoon for FLZ201>204.

MS...Flash Flood Watch through this afternoon for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, May 12, 1:24 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 AM CDT Wed May 12 2021

MSZ075-078-120730-
Stone MS-Perry MS-
124 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY AND STONE COUNTIES UNTIL 230 AM CDT...

At 123 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Sunrise to 6 miles northwest of
Perkinston, and moving east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8914 3143 8915 3143 8886 3068 8889
      3069 8932 3091 8933
TIME...MOT...LOC 0623Z 270DEG 12KT 3125 8925 3082 8924
Special weather statement, May 12, 2:35 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 AM CDT Wed May 12 2021

ALZ261-263-MSZ079-120815-
Mobile Central AL-Mobile Inland AL-George MS-
235 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE AND GEORGE COUNTIES UNTIL 315 AM
CDT...

At 234 AM CDT, the strong thunderstorms were located along a line
extending from near Lucedale to 8 miles north of Latimer, and moving
east at 30 mph. This line of storms will affect George county and
move into western Mobile county through 315 AM.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lucedale, Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3073 8880 3100 8859 3100 8808
      3055 8838 3055 8841
TIME...MOT...LOC 0734Z 280DEG 25KT 3090 8856 3062 8881
Special weather statement, May 12, 2:55 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
255 AM CDT Wed May 12 2021

ALZ052-053-262-120900-
Clarke AL-Baldwin Inland AL-Washington AL-
255 AM CDT Wed May 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...CENTRAL WASHINGTON AND SOUTHWESTERN CLARKE COUNTIES
UNTIL 400 AM CDT...

At 254 AM CDT, the strong thunderstorm was located 7 miles east of
Deer Park, or 11 miles north of Citronelle, moving northeast at 45
mph.

Winds in excess of 30 mph will be possible with this storm as well
as locally heavy rainfall.

Locations impacted include...
Jackson, Saint Stephens, Wagarville, Leroy, Deer Park, Tibbie and
McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3170 8797 3115 8775 3115 8797 3117 8797
      3117 8799 3115 8802 3114 8830 3135 8837
TIME...MOT...LOC 0754Z 242DEG 39KT 3125 8820
Special weather statement, May 12, 3:31 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 AM CDT Wed May 12 2021

ALZ052-053-261>266-MSZ079-120915-
Clarke AL-Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Washington AL-Mobile Central AL-Mobile Inland AL-
George MS-
331 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...BALDWIN...SOUTHERN WASHINGTON...SOUTHERN CLARKE
AND EASTERN GEORGE COUNTIES UNTIL 415 AM CDT...

At 329 AM CDT, the strong thunderstorms were located along a line
extending from Movico to 4 miles east of Big Point, and moving east
at 65 mph.

Winds in excess of 30 mph will be possible with these storms as wekk
as locally heavy rainfall.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Robertsdale, Citronelle, Creola, Loxley, Chunchula,
Stockton and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 8791 3075 8793 3065 8793 3072 8797
      3074 8803 3067 8802 3067 8803 3075 8804
      3074 8805 3066 8803 3045 8811 3050 8840
      3074 8841 3074 8852 3100 8847 3100 8842
      3126 8842 3126 8767 3038 8762
TIME...MOT...LOC 0829Z 290DEG 56KT 3107 8804 3059 8841
Special weather statement, May 12, 4:06 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 AM CDT Wed May 12 2021

ALZ261>266-FLZ201-121000-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-
406 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL
500 AM CDT...

At 405 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Axis to 3 miles northwest of Midtown
Mobile to 5 miles northwest of Grand Bay, and moving east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Bay Minette,
Foley, Theodore, Chickasaw, Satsuma, Grand Bay, Robertsdale, Bayou La
Batre, Creola, Loxley, Chunchula, Stockton, Magnolia Springs,
Stapleton, Bon Secour and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8773 3075 8793 3073 8804 3075 8804
      3025 8818 3025 8808 3023 8831 3025 8821
      3026 8818 3036 8819 3039 8840 3062 8841
      3111 8815 3098 8733 3048 8746 3025 8773
      3025 8771 3024 8772 3022 8803
TIME...MOT...LOC 0905Z 291DEG 31KT 3093 8810 3073 8817 3054 8839
Special weather statement, May 12, 5:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 AM CDT Wed May 12 2021

ALZ055-056-059-262-264-266-FLZ201>204-121130-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Monroe AL-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
504 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL MONROE...SOUTHERN BALDWIN...ESCAMBIA...
SOUTHERN CONECUH...SANTA ROSA AND ESCAMBIA COUNTIES UNTIL 630 AM
CDT...

At 504 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Bratt to near Fort Morgan, and moving
east at 60 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Fairhope, Gonzalez, Atmore, Foley, Pace, Milton, Gulf Breeze,
Brewton, Orange Beach, Goulding, Robertsdale, Point Clear, Century
and Flomaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8773 3030 8777 3036 8784 3041 8782
      3038 8784 3041 8791 3048 8794 3058 8791
      3144 8737 3131 8675 3041 8680 3038 8702
      3039 8690 3039 8680 3022 8803
TIME...MOT...LOC 1004Z 286DEG 54KT 3095 8751 3020 8805

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:55 AM CDTSpecial Weather StatementMOBWashington65 min
May 12, 3:31 AM CDTSpecial Weather StatementMOBBaldwin, Mobile44 min
May 12, 3:46 AM CDTFlash Flood WarningMOBClarke, Washington4 hr
May 12, 4:06 AM CDTSpecial Weather StatementMOBBaldwin, Mobile54 min
May 12, 4:12 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
May 12, 4:20 AM CDTSpecial Marine WarningMOB85 min
May 12, 4:41 AM CDTSpecial Marine WarningMOB94 min
May 12, 4:56 AM CDTSevere Thunderstorm WarningMOBMobile24 min
May 12, 5:01 AM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
May 12, 6:01 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia44 min
May 12, 6:24 AM CDTSpecial Marine WarningMOB96 min
May 12, 6:29 AM CDTSevere Thunderstorm WarningMOBCovington64 min
May 12, 6:35 AM CDTSpecial Marine WarningMOB55 min
May 12, 6:52 AM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia3 hr
May 12, 6:56 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw35 min
May 12, 7:18 AM CDTSpecial Marine WarningMOB87 min
May 12, 6:11 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
May 12, 6:21 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa69 min
May 12, 6:41 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa79 min
May 12, 1:24 AM CDTSpecial Weather StatementMOBPerry, Stone66 min
May 12, 2:35 AM CDTSpecial Weather StatementMOBGeorge40 min
May 12, 3:13 AM CDTFlash Flood WarningMOBGeorge, Stone5 hr

Nearby

Special Weather Statements in Alabama, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.